Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 293, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 7, 2001, 10:41 PM CDT for Miller County, Missouri. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 10:41 PM CDT (03:41 UTC)
- Expired
- Sep 7, 2001, 11:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miller County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 11:35 PM CDT | Thunderstorm Wind 52 E | Tuscumbia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS53 KSGF 080343
SVRSGF
MOC131-080445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT FRI SEP 7 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI
* UNTIL 1145 PM CDT
* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ELDON TO VILLAGE OF FOUR SEASONS...MOVING EAST AT 40 MPH. THIS
SEVERE THUNDERSTORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF
60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LAKELAND BY 1050 PM CDT.
ST. ELIZABETH BY 1115 PM CDT.
IBERIA BY 1120 PM CDT.
THE TOWNS OF AURORA SPRINGS...OLEAN...LAKEVIEW...BAGNELL AND KAISER
ARE ALSO IN THE PATH OF THESE STORMS.
IF ON OR NEAR THE LAKE OF THE OZARKS...GET OUT OF THE WATER AND MOVE
INDOORS. DEADLY LIGHTNING AND DAMAGING WINDS ARE IMMINENT. DONT BE
CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. TREES
WERE REPORTED DOWN IN VERSAILLES AT 1025 PM. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3844 9264 3822 9271 3803 9253 3801 9217
3833 9219
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:14 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, Sep 7, 2:14 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT FRI SEP 7 2001 MAIN FORECAST CHALLENGE WILL BE RAIN AND SEVERE WEATHER CHANCES TONIGHT THROUGH THE WEEKEND. COLD FRONT EXTENDS FROM SE NEBRASKA TO SOUTH CENTRAL KS. A VIGOROUS UPPER LEVEL SHORTWAVE IS MOVING INTO WESTERN KS. CLOUD COVER HAS HELD SFC BASED INSTABILITY DOWN THROUGH MIDDAY ACROSS CENTRAL KS... BUT ALL OTHER INGREDIENTS IN PLACE FOR SEVERE THUNDERSTORMS DEVELOPMENT. UNIDIRECTIONAL WIND PROFILE WOULD INDICATE THAT STORMS SHOULD ORGANIZE INTO A SQUALL LINE/LINEAR MCS BEFORE MOVING INTO WESTERN COUNTIES THIS EVENING. STORMS SHOULD BE WEAKENING SOMEWHAT AS THEY MOVE INTO WESTERN COUNTIES GIVEN THE TIME OF DAY AND LESS FAVORABLE DYNAMICS AND INSTABILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE WX IN ROUGHLY THE WESTERN THIRD OF THE FORECAST AREA FOR TONIGHT. AS FRONT/PRE FRONTAL TROUGH SLOWS TONIGHT...STORMS WILL LIKELY TRAIN SW TO NE...ESPECIALLY OVER WESTERN COUNTIES. THIS AREA IS FAIRLY DRY SO NOT CONSIDERING FLASH FLOOD WATCH ATTM. MODEL TRENDS CONTINUE TO SLOW TIMING OF SYSTEMS DOWN. ANOTHER SHORTWAVE DIGS DOWN INTO THE BASE OF THE LONGWAVE TROUGH ON SATURDAY. AREA STAYS IN SOUTHWEST MIDLEVEL FLOW WITH A WAVY NE-SW ORIENTED SFC FRONT HANGING UP ACROSS THE FORECAST AREA THROUGH SUNDAY. IN GENERAL PREFERRED ETA WHICH IS JUST SLIGHTLY FARTHER WEST AND A BIT SLOWER WITH FORWARD SPEED OF YET ANOTHER SHORTWAVE OVER THE CENTRAL PLAINS BY 60 HOURS. SEVERE WX A POSSIBILITY AGAIN SATURDAY IF WE CAN CLEAR OUT SUFFICIENTLY. ETA SFC BASED CAPES AROUND 2000 J/KG SATURDAY AFTERNOON ALONG THE FRONT. WILL ADD LIKELY POPS SATURDAY... SATURDAY NIGHT...AND SUNDAY. ALTHOUGH RAIN WONT BE CONTINUOUS...WILL NOT GET TOO FANCY WITH TIMING OF INDIVIDUAL WAVES. RAINFALL WILL BE HEAVY IN SOME AREAS...AND FUTURE SHIFTS WILL HAVE TO WATCH FOR THE POSSIBILITY OF A FLASH FLOOD WATCH OVER THE WEEKEND. UPPER RIDGE AND SFC HIGH PRESSURE BUILD INTO THE AREA SUNDAY NIGHT AS LAST OF THE SHORTWAVES KICKS OFF TO THE EAST. 5H RIDGE BUILDS IN THE CENTRAL AND SOUTHERN PLAINS THROUGH MIDWEEK...THEN FLATTENS OUT BY FRIDAY. MRF HAS COLD FRONT APPROACHING THE AREA FRIDAY BUT GULF MOISTURE IS SCARCE SO WILL LEAVE DRY. .SGF... MO...NONE. KS...NONE. DSA
In the hours before
Special weather statement, Sep 7, 6:58 PM CDT, 3 hours 43 minutes before
KSZ073-097-101-MOZ066>068-077>079-088-089-093-094-101-080500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 720...IN EFFECT UNTIL MIDNIGHT CDT. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...CEDAR...DADE...HICKORY...JASPER...LAWRENCE...MCDONALD... NEWTON...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...FORT SCOTT... JOPLIN...MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. RUNNELS
Local storm report, Sep 7, 8:25 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM MAPLETON KS WIND DAMAGE
09/07/01 BOURBON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Special weather statement, Sep 7, 8:53 PM CDT, 1 hour 48 minutes before
MOZ055>058-069-080700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 853 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 723...IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...MARIES...MILLER AND MORGAN. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON AND OSAGE BEACH. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 7, 9:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 9 N NEVADA MO WIND DAMAGE
09/07/01 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN.Local storm report, Sep 7, 10:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM WARSAW MO WIND DAMAGE
09/07/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER POLES
DOWN.Special weather statement, Sep 7, 10:25 PM CDT, 16 minutes before
MOZ070-071-079>083-090>096-101>105-080900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1025 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 724...IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...LACLEDE... LAWRENCE...MCDONALD...NEWTON...OZARK...PHELPS...POLK...PULASKI... STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT LEONARD WOOD...HOUSTON...LEBANON...MONETT... MOUNT VERNON...NEOSHO...OZARK...ROLLA AND SPRINGFIELD. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 80 min |
| Sep 7, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 70 min |
| Sep 7, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 74 min |
| Sep 7, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 54 min |
| Sep 7, 9:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 65 min |
| Sep 7, 9:50 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 55 min |
| Sep 7, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 62 min |
| Sep 7, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 62 min |
| Sep 7, 10:04 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 71 min |
| Sep 7, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 76 min |
| Sep 7, 10:20 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 55 min |
| Sep 7, 10:36 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 54 min |
| Sep 8, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 50 min |
| Sep 8, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Taney | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.